Alert archive / Idaho / Heat Advisories in 2021

Heat Advisory 9, NWS Pocatello, ID

July 24, 202115 counties in Idaho

NWS Pocatello, ID issued this heat advisory at Jul 24, 2021, 2:03 PM MDT for 15 counties in Idaho. It took effect at Jul 26, 2021, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 2:03 PM MDT (20:03 UTC)
In effect from
Jul 26, 2021, 12:00 PM MDT
Expired
Jul 26, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS75 KPIH 242003
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
203 PM MDT Sat Jul 24 2021

IDZ051>059-075-251100-
/O.NEW.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Hailey, Bellevue, and Picabo
203 PM MDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures between 96 
  and 102 degrees possible.


* WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, 
  Snake Plain, Southern Highlands, Raft River Region, 
  Franklin/Eastern Oneida Region and Marsh/Albion Highlands.

* WHEN...From noon to 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
4 follow-up statements
812 
WWUS75 KPIH 250815
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
215 AM MDT Sun Jul 25 2021

IDZ051>059-075-252100-
/O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Hailey, Bellevue, and Picabo
215 AM MDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures between 96 
  and 102 degrees possible.

* WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, 
  Snake Plain, Southern Highlands, Raft River Region, 
  Franklin/Eastern Oneida Region and Marsh/Albion Highlands.

* WHEN...From noon to 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
087 
WWUS75 KPIH 251922
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
122 PM MDT Sun Jul 25 2021

IDZ051>059-075-261100-
/O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Hailey, Bellevue, and Picabo
122 PM MDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures between 94 
  and 102 degrees possible.

* WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, 
  Snake Plain, Southern Highlands, Raft River Region, 
  Franklin/Eastern Oneida Region and Marsh/Albion Highlands.

* WHEN...From noon to 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
301 
WWUS75 KPIH 260918
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
318 AM MDT Mon Jul 26 2021

IDZ051>059-075-270300-
/O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Hailey, Bellevue, and Picabo
318 AM MDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures between 94 
  and 102 degrees possible.

* WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, 
  Snake Plain, Southern Highlands, Raft River Region, 
  Franklin/Eastern Oneida Region and Marsh/Albion Highlands.

* WHEN...From noon to 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
658 
WWUS75 KPIH 270246
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
846 PM MDT Mon Jul 26 2021

IDZ051>059-075-270400-
/O.EXP.KPIH.HT.Y.0009.000000T0000Z-210727T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Hailey, Bellevue, and Picabo
846 PM MDT Mon Jul 26 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Temperatures are on a cooling trend, therefore the Heat Advisory
will expire at 9 PM MDT. Daytime highs will trend slightly cooler
each day through the rest of the week under the influence of
increased moisture, cloud cover, and thunderstorms.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:07 AM MDT, 11 hours 56 minutes earlier.

Area forecast discussion, Jul 24, 2:07 AM MDT, 11 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
207 AM MDT Sat Jul 24 2021

.SHORT TERM...Today through Monday. Warmer temperatures and very
dry air will settle in, albeit briefly, through the weekend. We
might see an occasional breeze through Monday, but winds will
remain overall on the light side. Two things of note will be the
warmer temperatures and likely some HeatRisk issues on Monday. It
looks like we may be solidly into HEAT ADVISORY territory for the
Snake Plain, Wood River Valley and the southern highlands. We may
push EXCESSIVE HEAT WARNING in the Magic Valley. The temperatures
have been bouncing around a bit and literally 1-2 degrees will
make a big difference on where we end up. Since it is only looking
like Monday will be the issue, we will let the day shift handle
what they want to do there. Smoke is the other as westerly flow
will bring in a bunch of smoke from fires. We will likely see some
visibility and air quality degradation at times.  Keyes

.LONG TERM...Tuesday through Saturday.

Models continue to show that the area of high pressure responsible
for the latest round of heat will move east on Tuesday. This will
allow for the monsoon to return to central and east Idaho. Expect
showers and thunderstorms associated with the monsoon to stick
around for most of next week. The added cloud cover will produce
slightly cooler temperatures as well.

13

&&

.AVIATION...Expect dry, VFR conditions today with perhaps a
slight increase in wind this afternoon as we mix out. Those winds
should diminish in the evening when the atmosphere stabilizes.
Smoke could reduce visibility in some locations, notably KSUN this
afternoon as winds turn upvalley. KSUN could see restrictions to
visibility this afternoon, although the HRRR smoke model does not
support that at this time.

13

&&

.FIRE WEATHER...Very dry and hot weather settles in through
Monday. We are expecting very low afternoon humidity each, along
with poor recovery within inversion/thermal belts. We will also
occasional poor recovery at valley locations, especially where we
keep mixing going overnight. A good example of that is here at the
office where due to gusty south winds, humidity has only drop to
the mid 20 percent range. We will see some wind occasionally
during this period, but nothing at the moment that will give us
widespread critical conditions. We do expect some localized areas
to approach or even potentially hit threshold briefly each day.
With temperatures pushing toward the mid/upper 90s and 100s at
lower elevations, and higher 80s in the mountains...heat-related
impacts on crews will become an issue especially by Monday. We
quickly flip the switch back to monsoon moisture and daily showers
and thunderstorms by Tuesday. The ridge to our south blocking
that flow weakens and shifts east, opening up southwest flow
across Idaho. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Heat Advisories in Idaho, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.